MAUDE Adverse Event Report: ACELL, INC. MICROMATRIX

ACELL, INC. MICROMATRIX
Model Number MM0100
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted due to the stated reaction experienced by the patient after a mixture of acell's micromatrix powder reconstituted with platelet rich plasma (prp) was injected into the scalp for the treatment of hair loss.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with acell's operating procedures and federal, state, and local laws and regulations.Furthermore, there has been biocompatibility testing performed per iso10993 on acell's micromatrix product line which has demonstrated micromatrix does not cause adverse responses in test subjects.
 
Event or Problem Description
On 12/9/2019 acell received notification from a physician that a patient developed an infection after a hair restoration procedure which involved scalp injections with micromatrix reconstituted with platelet rich plasma (prp).The procedure was conducted on (b)(6) 2019, patient reported symptoms two (2) to three (3) days post procedure.The physician prescribed the antibiotics cipro.

Brand Name
MICROMATRIX
Common Device Name
MICROMATRIX
Manufacturer (Section D)
ACELL, INC.
6640 eli whitney dr.
columbia MD 21046
MDR Report Key9555698
Report Number3005920706-2019-00024
Device Sequence Number1883550
Product Code KGN
UDI-Device Identifier00386190001158
UDI-Public(01)00386190001158(17)210630(10)017637
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172399
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberMM0100
Device Catalogue NumberMM0100
Device Lot Number017637
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2019
Initial Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR